Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 4, 2007, 3:39 PM CDT for Smith County, Texas. It took effect at Jul 4, 2007, 3:46 PM CDT. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 3:39 PM CDT (20:39 UTC)
- In effect from
- Jul 4, 2007, 3:46 PM CDT
- Expired
- Jul 4, 2007, 7:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:50 PM CDT | FLASH FLOOD | Tyler, TX | SECONDARY ROADS CLOSED THROUGHOUT THE COUNTY. |
| Jul 4, 4:00 PM CDT | FLASH FLOOD | Arp, TX | 6-8 INCHES OF WATER ON HWY 64 EAST AND NORTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 042046 FFWSHV TXC423-050045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER... * UNTIL 745 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A SERIES OF THUNDERSTORMS OVER THE WARNED AREA. DOPPLAR RADAR HAS INDICATED THAT WIDESPREAD ONE TO TWO PLUS INCHES OF RAIN HAS FALLEN ACROSS CENTRAL AND SOUTHERN SMITH COUNTY TODAY...WITH ADDITIONAL MODERATE TO HEAVY RAINFALL OVERSPREADING MUCH OF SMITH COUNTY DURING THE NEXT FEW HOURS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE WITH SOME OF THESE SHOWERS AND EMBEDDED THUNDERSTORMS OVER AN ALREADY SATURATED GROUND...WITH FLASH FLOODING POSSIBLE ACROSS SMITH COUNTY...INCLUDING NOONDAY...WHITEHOUSE... ARP...AND TYLER. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 745 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3214 9545 3214 9499 3246 9498 3250 9557 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:22 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 4, 10:22 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1022 AM CDT WED JUL 4 2007 ...AN UPDATE TO THE TEXT FORECAST IS NOT ANTICIPATED AT THIS TIME... .DISCUSSION... MORNING ANALYSIS AND WATER VAPOR IMAGERY CONTINUE TO SHOW A PESKY UPPER-LEVEL LOW SPINNING OVER SOUTH-CENTRAL TEXAS. LARGE SCALE ASCENT ON THE EASTERN SIDE OF THE LOW HAS RESULTED IN WIDESPREAD SHOWERS /AND A FEW THUNDERSTORMS/ FROM THE TEXAS COASTAL BEND TO SOUTHERN LOUISIANA. THIS PRECIPITATION IS EXPECTED TO CONTINUE MOVING NORTHWARD THROUGH THE AFTERNOON...ALLOWING THE SOUTHERN COUNTIES AND PARISHES IN THE FORECAST AREA TO SEE THE GREATEST COVERAGE OF PRECIPITATION. BUT THATS NOT ALL. MY SUBJECTIVE ANALYSIS ALSO SHOWS PLENTY OF SURFACE MESOSCALE BOUNDARIES ACROSS THE FOREAST AREA AT MID-MORNING. SHOWERS HAVE BEEN DEVELOPING ALONG A NORTHWARD-MOVING BOUNDARY NEAR/JUST NORTH OF IH-20 THIS MORNING. STILL ANOTHER BOUNDARY WAS ORIENTED NORTH-SOUTH ACROSS NORTHEAST TEXAS. MORAL OF THE STORY...OUR AREA MAY BE HIT WITH A ONE-TWO PUNCH THIS AFTERNOON. SOUTHERN PARTS OF THE REGION WILL LIKELY CONTINUE SEEING THE AFFECTS FROM THE SOUTHERN RAIN AREA. OTHER AREAS WILL ALSO SEE CONVECTIVE DEVELOPMENT DURING PEAK AFTERNOON HEATING DUE TO THE PRESENCE OF SEVERAL MESOSCALE BOUNDARIES. OTHER THAN A TWEAK HERE AND THERE TO THE HOURLY TEMPERATURE GRIDS... THE ONGOING FORECAST APPEARS TO HANDLE THE SITUATION WELL. NO CHANGES ARE ANTICIPATED AT THIS TIME. /21/ && .AVIATION... MVFR CIGS HAVE FORMED ACROSS PORTIONS OF NCNTRL LA/DEEP E TX...WHILE IFR CIGS LINGER ACROSS SE OK/SW AR. EXPECT CIGS TO BECOME VFR BY LATE MORNING/MIDDAY...ALTHOUGH CONVECTION CONTINUES TO INCREASE ALONG THE INVERTED TROUGH/SHEAR AXIS ALONG THE I-20 CORRIDOR OVER E TX/NW LA. CIGS/VSBYS WILL BECOME MVFR NEAR/BENEATH CONVECTION...AND SOME CELLS COULD ALSO PRODUCE LOCALIZED WIND GUSTS TO 25 KTS. WILL CONTINUE TO PREVAIL VCTS AND TEMPO THUNDER IN FOR THE E TX/SHV TERMINALS...ALTHOUGH CONVECTION WILL LIKELY BE A LITTLE LATER FIRING ACROSS THE TXK/ELD TERMINALS /EARLY AFTERNOON/...AS THIS AREA REMAINS REMOVED FROM BETTER SE GULF INFLOW. CONVECTION SHOULD WANE BETWEEN 1-5Z THURSDAY...WITH AC/CIRROFORM DEBRIS LINGERING OVERNIGHT. AS WAS THE CASE THE LAST 2 MORNINGS...VLIFR CIGS MAY DEVELOP IN AREAS THAT SEE RAINFALL TODAY...AND WHERE THE CLOUD COVER THINS LATE. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 89 74 89 72 / 70 30 50 30 MLU 87 71 87 71 / 70 30 50 30 DEQ 86 71 86 69 / 60 30 50 30 TXK 86 72 86 70 / 60 40 50 30 ELD 87 72 87 69 / 50 30 50 30 TYR 86 73 88 72 / 70 40 50 30 GGG 88 74 88 71 / 70 40 50 30 LFK 85 73 87 73 / 80 40 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...15
Hazardous weather outlook, Jul 4, 12:05 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT WED JUL 4 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1205 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY MOIST ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. ALSO...A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 MILES AN HOUR AND FREQUENT FLASHES OF LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT. BUTTS
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:00 PM CDT | Flash Flood Warning | SHV | Smith | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.